MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 6MM X 25MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 6MM X 25MM; CATHETER, THROMBUS RETRIEVER
Model Number 90186
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Embolus (1830); Intracranial Hemorrhage (1891); Vascular Dissection (3160); Embolism/Embolus (4438)
Date of Event 02/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is unavailable to manufacturer.
 
Event or Problem Description
During thrombectomy procedure, the first pass was performed with the subject device retriever on the left ica (internal carotid artery) terminus.Pre procedure, the patient neurological assessment showed the thrombolysis in cerebral infarction (tici) of 0, national institute of health stroke scale (nihss) of 21 and mrs (modified rankin score) of 0.The pta (percutaneous transluminal angioplasty) and stenting were performed for left m1 proximal not for embolization to new territory (ent) even though the occurrence of ent was observed but was denied by the procedure.It was reported that there was vessel dissection occurred during procedure.Follow-up with ct (computed tomography) scan and mri (magnetic resonance imaging) within 24 hours after the procedure showed symptomatic intracranial hemorrhage sich (hi-2) with nihss of 21.It was unknown what medical treatment was administered to treat the patient¿s sich.The patient was discharged approximately 33 days post procedure with modified ranquin scale (mrs) of 5 and tici score of 3.According to the physician, the event vessel dissection related to subject device retriever.No further information was available.
 
Additional Manufacturer Narrative
Although the dhr could not be reviewed because the lot number remains unknown, there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that vessel dissection occurred during the procedure and follow-up with ct and mri within 24 hours post-procedure showed sich (symptomatic intracranial hemorrhage).It was unknown what medical treatment was administered to treat the sich.Additional information provided by the customer indicated that the retriever was confirmed to be in good condition prior to use and performed as intended.Based on the information provided, the causal relationship between the trevo and the reported adverse events is unknown.The reported 'patient embolus', 'patient vessel dissection', and 'patient intracranial hemorrhage' are known and anticipated complications to these types of procedures and patient condition and are listed as such in the device directions for use.Therefore, an assignable cause of anticipated procedural complication will be assigned to this event.
 
Event or Problem Description
During thrombectomy procedure, the first pass was performed with the subject device retriever on the left ica (internal carotid artery) terminus.Pre procedure, the patient neurological assessment showed the thrombolysis in cerebral infarction (tici) of 0, national institute of health stroke scale (nihss) of 21 and mrs (modified rankin score) of 0.The pta (percutaneous transluminal angioplasty) and stenting were performed for left m1 proximal not for embolization to new territory (ent) even though the occurrence of ent was observed but was denied by the procedure.It was reported that there was vessel dissection occurred during procedure.Follow-up with ct (computed tomography) scan and mri (magnetic resonance imaging) within 24 hours after the procedure showed symptomatic intracranial hemorrhage sich (hi-2) with nihss of 21.It was unknown what medical treatment was administered to treat the patient¿s sich.The patient was discharged approximately 33 days post procedure with modified ranquin scale (mrs) of 5 and tici score of 3.According to the physician, the event vessel dissection related to subject device retriever.No further information was available update information: received additional information on 8/21/2020 indicated that the patient modified ranquin scale (mrs) of 3 on (b)(6) 2020.

Brand Name
TREVO XP PROVUE 6MM X 25MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key10359327
Report Number3012931345-2020-00113
Device Sequence Number2408794
Product Code NRY
UDI-Device Identifier00815742001860
UDI-Public00815742001860
Combination Product (Y/N)N
PMA/510(K) Number
K143077
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number90186
Device Catalogue Number90186
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/14/2020
Supplement Date Received by Manufacturer10/02/2020
Initial Report FDA Received Date08/03/2020
Supplement Report FDA Received Date10/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age45 YR